Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 23, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 24, 2015, 10:52 PM CDT for Cameron County, Hidalgo County, Texas. It was in force for 38 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 10:52 PM CDT (03:52 UTC)
- Expired
- Apr 24, 2015, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Cameron County, TX, Hidalgo County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:00 PM CDT | TSTM WND DMG | 1 Sw Weslaco, TX | PUBLIC REPORTED BACKYARD METAL PERGOLA DESTROYED ON THE SOUTHWEST SIDE OF WESLACO. TIME ESTIMATED FROM RADAR. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | 2 Se Weslaco, TX | EMERGENCY MANAGER OF WESLACO REPORTED SEVERAL TREES DOWN IN THE PLEASANTVIEW AREA NEAR WESLACO. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | Donna, TX | DONNA POLICE DEPARTMENT REPORTS MOBILE HOME FLIPPED OVER ON PONCIANO DRIVE JUST NORTH OF DONNA. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | Donna, TX | DONNA POLICE DEPARTMENT REPORTS TREE AND UTILITY POLE DAMAGE ON NUMEROUS STREETS... INCLUDING SOUTH VICTORIA ROAD... MAIN STREET... HUTTO ROAD... AND VAL VERDE. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | Donna, TX | HIDALGO COUNTY SO REPORTS MOBILE HOME FLIPPED OVER ON NOEMI STREET IN DONNA. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | Donna, TX | HIDALGO COUNTY SO REPORTS UNOCCUPIED CAR FLIPPED OVER BY STRONG WINDS AT THE SIOUX ROAD AND HUTTO ROAD INTERSECTION IN DONNA. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | Donna, TX | HIDALGO COUNTY SO REPORTS WIRE FENCE BLOWN DOWN ON MIRASOL ROAD IN DONNA. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | Edinburg, TX | HIDALGO COUNTY SO REPORTS ALUMINUM FENCE BLOWN OVER ON OWASSA ROAD IN EDINBURG. |
| Apr 24, 11:00 PM CDT | TSTM WND DMG | Edinburg, TX | HIDALGO COUNTY SO REPORTS MOBILE HOME DAMAGE AT THE TOWER ROAD AND OWASSA ROAD INTERSECTION IN EDINBURG. |
| Apr 24, 11:20 PM CDT | TSTM WND DMG | 1 Sw Weslaco, TX | PUBLIC REPORTED BACKYARD METAL PERGOLA DESTROYED ON THE SOUTHWEST SIDE OF WESLACO. TIME ESTIMATED FROM RADAR. |
| Apr 24, 11:20 PM CDT | TSTM WND DMG | 2 Se Weslaco, TX | EMERGENCY MANAGER OF WESLACO REPORTED SEVERAL TREES DOWN IN THE PLEASANTVIEW AREA NEAR WESLACO. TIME ESTIMATED FROM RADAR. |
| Apr 24, 11:20 PM CDT | TSTM WND DMG | La Feria, TX | LA FERIA POLICE DEPARTMENT REPORTS TREE BLOWN DOWN ONTO PARKER ROAD IN LA FERIA. |
| Apr 24, 11:25 PM CDT | TSTM WND DMG | 2 E Weslaco, TX | REPORT OF ROAD SIGNS BLOWN OUT OF THE GROUND ALONG US 83 NEAR WESLACO. |
| Apr 24, 11:30 PM CDT | TSTM WND DMG | Edcouch, TX | SEVERAL POWERLINES DOWN IN THE CITY OF EDCOUCH. TIME ESTIMATED FROM RADAR. |
| Apr 24, 11:30 PM CDT | TSTM WND DMG | La Feria, TX | CAMERON COUNTY SO REPORTS 2 TREES DOWN ON FM 506 SOUTH OF CLARK ROAD IN LA FERIA. |
| Apr 24, 11:30 PM CDT | TSTM WND DMG | Mercedes, TX | MERCEDES POLICE DEPARTMENT REPORTS 10 TO 12 POWER LINES AND 15 TO 20 TREES DOWN ACROSS THE CITY OF MERCEDES. |
| Apr 24, 11:30 PM CDT | TSTM WND DMG | Primera, TX | CAMERON COUNTY SO REPORTS UTILITY WIRES BLOWN DOWN INTO THE ROAD IN PRIMERA. |
| Apr 24, 11:32 PM CDT | TSTM WND GST 72 | Weslaco, TX | TRAINED SPOTTER REPORTED 63 KT WIND GUSTS AT INTERSECTION OF 88TX AND 1 1/2 MILE. |
| Apr 24, 11:35 PM CDT | TSTM WND DMG | Primera, TX | PUBLIC REPORTED MEDIUM SIZE TREE DOWN ON A CAR IN PRIMERA VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2706 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS54 KBRO 250352
SVRBRO
TXC061-215-250430-
/O.NEW.KBRO.SV.W.0023.150425T0352Z-150425T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1052 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1130 PM CDT
* AT 1050 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED OVER SANTA ANA NATIONAL WILDLIFE REFUGE...OR
NEAR PHARR FIRE STATION THREE...AND MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN
JUAN...ALAMO...DONNA...MERCEDES...HIDALGO...LA FERIA...EDCOUCH...LA
VILLA...MISSION FIRE STATION NUMBER 5...DONNA POLICE DEPARTMENT...
PHARR MEMORIAL LIBRARY...PSJA HIGH SCHOOL...EDCOUCH VOLUNTEER FIRE
DEPARTMENT AND HIDALGO HIGH SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE .
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2606 9808 2607 9813 2605 9815 2607 9818
2606 9820 2610 9829 2612 9827 2612 9830
2610 9830 2616 9833 2616 9836 2640 9816
2632 9770 2605 9785 2607 9786 2607 9803
2604 9808
TIME...MOT...LOC 0350Z 236DEG 38KT 2609 9816
$$
CASTILLO1 follow-up statement
770
WWUS54 KBRO 250405
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1105 PM CDT FRI APR 24 2015
TXC061-215-250430-
/O.CON.KBRO.SV.W.0023.000000T0000Z-150425T0430Z/
HIDALGO TX-CAMERON TX-
1105 PM CDT FRI APR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN HIDALGO AND NORTHWESTERN CAMERON COUNTIES...
AT 1104 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER MIDWAY NORTH...OR OVER
WESLACO HIGH SCHOOL...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...MISSION...PHARR...HARLINGEN...WESLACO...SAN
JUAN...ALAMO...DONNA...MERCEDES...HIDALGO...LA FERIA...EDCOUCH...LA
VILLA...MISSION FIRE STATION NUMBER 5...DONNA POLICE DEPARTMENT...
PHARR MEMORIAL LIBRARY...PSJA HIGH SCHOOL...EDCOUCH VOLUNTEER FIRE
DEPARTMENT AND HIDALGO HIGH SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE .
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2606 9808 2607 9813 2605 9815 2607 9818
2606 9820 2610 9829 2612 9827 2612 9830
2610 9830 2616 9833 2616 9836 2640 9816
2632 9770 2605 9785 2607 9786 2607 9803
2604 9808
TIME...MOT...LOC 0404Z 236DEG 38KT 2618 9802
$$
CASTILLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:36 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 24, 9:36 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 936 PM CDT FRI APR 24 2015 .DISCUSSION...SUPERCELL/MULTICELL CLUSTER ABOUT 40 MILES SOUTH OF THE RIVER CONTINUES TO MOVE SLOWLY NORTHEASTWARD IN THE GENERAL DIRECTION OF HIDALGO COUNTY. BROWNSVILLE SOUNDING SHOWS A STRONG CAP BUT INCREASING SPEED DIVERGENCE APPEARS TO BE HOLDING THE AIRMASS IN PLACE. WITH THE COMPLEX ADVECTION/PROPAGATION ISSUES OF THIS COMPLEX AND THE INCREASINGLY STABLE AIRMASS IT WILL ENCOUNTER AS IT MOVES EAST STILL NOT ENTIRELY CERTAIN IT WILL HOLD TOGETHER...BUT TRENDS HAVE HELD WELL ENOUGH TO INCLUDE HIDALGO COUNTY IN THE SEVERE THUNDERSTORM WATCH UNTIL 2 AM. LARGE HAIL/DAMAGING WIND/FLASH FLOODING WILL ALL BE A RISK IF THE CLUSTER HOLDS TOGETHER IN ITS CURRENT FORM AS IT CROSSES THE RIVER. /68-JGG/ && .PREV DISCUSSION... /ISSUED 819 PM CDT FRI APR 24 2015/ DISCUSSION...INITIAL STORM CLUSTER THAT HAS PUSHED INTO ZAPATA COUNTY APPEARS TO NOT QUITE BE UTILIZING THE FULL INSTABILITY THAT IS PRESENT THROUGH THE COLUMN AND HAS CONTINUED TO STRUGGLE AS IT CROSSES THE RIVER. THE LOW CONVERGENCE INVOF THE CELL WILL BE A FOCUS FOR CONTINUED DEVELOPMENT BUT MAY STRUGGLE AGAINST CAPPING THAT APPEARS TO INCREASE AS YOU MOVE FROM WEST TO EAST IN THE CWA. IN HOUSE LAPS/RAP13 SEEM TO HAVE A GOOD HANDLE ON OUR CURRENT THERMODYNAMIC ENVIRONMENT WHEN COUPLED WITH THE 00Z BROWNSVILLE SOUNDING. VERY STRONG CAPPING IS EVIDENT ON THE SOUNDING THAT GETS A LITTLE LESS AS YOU MOVE WESTWARD. THE CAPPING IS BELOW PARTICULARLY STEEP MID LEVEL LAPSE RATES OF AROUND 8 DEGREES C/KM SO IF AN UPDRAFT CAN GET INTO THAT LAYER IT COULD BE QUITE INTENSE. WATER VAPOR/GFS UPPER AIR ANALYSIS SUGGEST AN INCREASE IN UPPER DIVERGENCE OVER THE NEXT 3 TO 4 HOURS WHICH WILL INCREASE LOW LEVEL CONVERGENCE AND WORK ON THE CAP A BIT. RAP13 SUGGESTS IT WILL BE COMPLETELY LIFTED OUT ALTHOUGH THAT SEEMS UNLIKELY GIVEN THE SOMEWHAT MODEST AMOUNT OF LIFT THAT WILL BE PRODUCED. SATELLITE/RADAR TRENDS DO HOWEVER SHOW A LITTLE STRONGER LINE OF CONVECTION ABOUT 120 MILES WEST OF BROWNSVILLE WITH INCREASED LIGHTNING ACTIVITY OVER THE LAST 15 TO 30 MINUTES. IF THAT AREA WERE TO HOLD TOGETHER WOULD BE COLLOCATED WITH IMPROVED LARGE SCALE ASCENT UPON ARRIVAL AND WOULD LIKELY STILL HAVE A VERY UNSTABLE BOUNDARY LAYER TO WORK WITH SO WILL KEEP THE GUARD UP FOR THE NEXT FEW HOURS. /68-JGG/ PREV DISCUSSION... /ISSUED 701 PM CDT FRI APR 24 2015/ DISCUSSION...ALL PRODUCTS UPDATED FOR SVR WATCH 104. CURRENTLY WATCHING THE LONE SUPERCELL CANDIDATE ABOUT 40 MILES SOUTHWEST OF FALCON LAKE WITH LESS INTENSE CONVECTION BEHIND IT. ATMOSPHERE REMAINS ESPECIALLY UNSTABLE WITH GOOD SHEAR SO LIKELY THAT CELL...PERHAPS WITH A FEW ADJACENT STRONG/SEVERE CELLS WILL BEGIN TO MARCH INTO THE AREA BY ABOUT 8 PM. LOW LAYER SHEAR IS NOT ESPECIALLY FAVORABLE FOR STRONG/LONG TRACK TORNADOES BUT THE SUPERCELLULAR NATURE OF THE CONVECTION MAKES A TORNADO OR TWO AT LEAST A POSSIBILITY THROUGH THE EARLY EVENING. /68-JGG/ PREV DISCUSSION... /ISSUED 641 PM CDT FRI APR 24 2015/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...CONDITIONAL CONVECTIVE THREAT WILL BE THE HEADLINE IN THE NEXT FEW HOURS. STRONG TO SEVERE CONVECTION IS ATTEMPTING TO FIRE OVER MEXICO AND THE ENVIRONMENT IS FAVORABLE FOR STRONG TO SEVERE STORMS IF THEY ARE ABLE TO INITIATE AND SUSTAIN AND MAY UPSCALE INTO A RELATIVELY LARGE COMPLEX IN THE VERY HUMID/UNSTABLE ENVIRONMENT. OTHERWISE PREVAILING MVFR IS EXPECTED TO DETERIORATE TO IFR BY A LITTLE BEFORE SUNRISE. /68-JGG/ PREV DISCUSSION... /ISSUED 529 PM CDT FRI APR 24 2015/ DISCUSSION...CONTINUING TO MONITOR SVR WX THREAT CLOSELY THIS EVENING. 22Z MODIFIED LAPS/RAP SOUNDINGS YIELD EXTREME INSTABILITY WITH EVEN 100MB MLCAPE VALUES OF 3000 TO 3500 J/KG WITH SURFACE DEWPOINTS IN THE UPPER 70S. DEEP LAYER SHEAR IS ALSO FAVORABLE WITH LOW LAYER SHEAR THAT IS WEAK...BUT VEERS WITH HEIGHT. A STURDY CAP REMAINS IN PLACE OVER THE AREA...REINFORCED BY STRONG SOUTHWESTERLY WINDS ALOFT...BUT SHOULD BE THIN ENOUGH TO ALLOW FOR CONVECTION IF SOME MID LEVEL ASCENT CAN GET GOING. AN AREA OF FAVORABLE SPEED SHEAR IS APPROACHING FROM MEXICO AT THE SOUTH END OF A BROADER JET MAX THAT IS FOCUSED OVER TEXAS...AND THAT MAY BE SUFFICIENT TO INITIATE MORE CONVECTION IN THE IMMEDIATE LEE OF THE SIERRA MADRE MOUNTAINS THIS AFTERNOON. HRRR/RAP/NAM SUPPORT SCATTERED CELLS UPSCALING INTO AN MCS/LEWP OVER THE NEXT FEW HOURS AND MOVING ACROSS THE AREA. THE END OF DAYTIME HEATING SHOULD LIMIT THE SEVERE WEATHER RISK EASTWARD SOMEWHAT BUT IT IS DIFFICULT TO ESTIMATE IF IT WILL BE QUICK ENOUGH TO EXCLUDE SOME OR ALL OF THE RGV METRO AREAS IF CONVECTION INITIATES. IR/RADAR/LIGHTNING TRENDS IN THE AREA ARE UP...BUT YET TO BE EXPLOSIVE. SPC SWOMCD PROVIDES FURTHER DETAIL ON OUR NEAR TERM CONVECTIVE SITUATION. UPDATED GRIDS TO INCLUDE SEVERE WORDING OVER A LARGER PORTION OF THE AREA AND WILL BE BEEFING UP THE HWO SLIGHTLY IN THE NEXT FEW MINUTES. /68-JGG/ PREV DISCUSSION... /ISSUED 255 PM CDT FRI APR 24 2015/ SHORT TERM /NOW THROUGH SATURDAY NIGHT/...H5 TROUGH PROGRESSING NEWD THROUGH NM CURRENTLY...WITH STRONG MIDLEVEL FLOW WRAPPING AROUND IT OVERHEAD. INSTABILITY ALOFT IS PEAKING THIS EVENING... WITH DECENT CAPE VALUES STILL FORECAST ESPECIALLY OUT WEST. MRNG BRO SOUNDING STILL SHOWED SIGNIFICANT CAPPING INVERSION... BUT MORE REPRESENTATIVE INLAND SOUNDING FROM DRT SHOWED MINIMAL CAP AND LOWER CONVECTIVE TEMPERATURE. GOOD CU BUBBLING NOTED TO THE SOUTHWEST IN MAIN THREAT AREA...SO GOOD CHANCES FOR TSTMS STILL REMAINS IN THE FORECAST FOR THIS EVENING...ESPECIALLY WEST OF US281. MOST MODELS LOOK TO BE STARTING THE CONVECTION AS CELLULAR BEFORE MORPHING INTO A BROKEN SQUALL LINE AS IT CROSSES SOUTH TEXAS. MOST MODELS DO HAVE EVERYTHING THROUGH THE VALLEY BY JUST AFTER MIDNIGHT...SO HAVE FOCUSED BIGGEST THREATS DURING THE SUNSET TO MIDNIGHT. SATURDAY WILL BE THE BRIEF STABILIZATION BEHIND THE OVERNIGHT THUNDERSTORMS...SO DAYTIME CONVECTION WILL BE LOWER. TEMPERATURES WILL BE SIMILAR TO TODAY...WITH HIGHS A FEW DEGREES EITHER SIDE OF 90 AND TD VALUES AROUND 75. THIS EQUATES TO HEAT INDEX VALUES OF 100 TO 105 IN THE AFTERNOON. THUNDERSTORM CHANCES SATURDAY WILL HINGE ON THE ABILITY OF THE DRYLINE TO PUSH EASTWARD INTO THE WESTERN VALLEY IN THE EVENING. THIS SCENARIO LOOKING MORE UNLIKELY WITH STEERING FLOW STILL FROM THE SW...SO RAIN CHANCES REMAIN LOW SATURDAY INTO SATURDAY NIGHT. LONG TERM /SUNDAY THROUGH THURSDAY/...A FLAT PRESSURE FIELD WITH LIGHT SOUTH WINDS AND CONTINUED MOIST LOW LEVEL AIR WILL GREET RESIDENTS SUNDAY MORNING. THERE MAY BE A FEW LINGERING SHOWERS FROM SATURDAY NIGHT STILL MOVING INTO OR OVER THE MID AND UPPER VALLEY. A MID LEVEL SHORT WAVE WILL BE OVER THE FOUR CORNERS AND MOVING EAST TOWARD NORTH TEXAS. SUNDAY HIGH TEMPS WILL HIT THE LOWER 90S ACROSS MUCH OF THE AREA EXCEPT FOR THE IMMEDIATE COAST. A PUSH OF DRIER AIR WILL ENTER THE UPPER VALLEY BY AFTERNOON BUT WILL MOST LIKELY NOT MAKE IT TO THE COAST...WHICH WILL REMAIN ENSCONCED WITH HIGHER DEW POINT AIR. A FEW SHOWERS OR THUNDERSTORMS MAY POP UP ALONG THE BOUNDARY OVER THE HILL COUNTRY AND EXTEND SOUTH THROUGH THE COASTAL BEND AND RIO GRANDE PLAINS...AS CYCLOGENESIS OCCURS OVER NORTH CENTRAL TEXAS...AND ESPECIALLY AS MID LEVEL ENERGY MAY BE PRESENT... WITH CONVECTION TOUCHING THE NORTH AND NORTHEAST PARTS OF THE CWA LATER ON SUNDAY. LOW TEMPS WILL BE IN THE 70S ONCE MORE SUNDAY NIGHT AS SOME CONVECTION HANGS ON TO THE NORTH. AT THIS POINT...MONDAY THROUGH MID WEEK...THE FORECAST BECOMES A LITTLE MORE COMPLEX...WITH DETAILS MORE DIFFICULT TO SUSS OUT. AT FIRST LOOK...THE LONG RANGE MODELS ARE NOT TOO DIFFERENT AND A CONSENSUS SHOULD BE ACCEPTABLE. A WEAK INITIAL FRONT WILL PUSH INTO THE RIO GRANDE PLAINS AND EVEN THE UPPER VALLEY EARLY MON MORNING. HIGH TEMPS WILL BE MILDER...IN THE MID 80S. SOME CONVECTION MAY CONTINUE ACROSS THE NORTH AND THEN NORTHEAST THROUGH THE DAY AS THE FRONT PULLS TO THE NORTHEAST. SOME CLEARING AND DRIER AIR MONDAY NIGHT WILL LEAD TO OVERNIGHT LOWS IN THE 60S AND 70S. THE MAIN SECONDARY FRONT WILL ARRIVE TUESDAY MORNING...BUT THE EXTREME LOWER VALLEY MAY NOT CLEAR COMPLETELY UNTIL LATER IN THE DAY. NORTH WINDS WILL INCREASE TO MODERATE OR BREEZY DURING THE DAY WITH HIGHS AROUND 80. DID LEAN MORE TOWARD THE ECMWF ON WINDS FOR THE DAY AS IT WAS A LITTLE STRONGER THAN THE GFS AND DIDN'T WANT TO COME UP SHORT AT THIS POINT. THE H5 PATTERN WILL SLOWLY VEER AS THE UPPER TROUGH EJECT OVER OKLAHOMA AND UPSTREAM RIDGING BEGINS TO PLAY A BIGGER ROLE. NIGHT TIME LOWS WILL DECREASE FURTHER TO THE UPPER 50S AND LOWER 60S. HIGH PRESSURE WILL SETTLE OVER NORTH TEXAS ON WEDNESDAY WITH FINE WEATHER CONDITIONS. MILDER TEMPS AND SUNNIER SKIES WILL PREVAIL THROUGH THURSDAY. MARINE... NOW THROUGH SATURDAY NIGHT...WINDS HAVE VARIED CONSIDERABLY ACROSS THE GULF WATERS...WITH 15G20KTS ALONG TEH COAST...WHILE BEYOND 30NM WINDS ARE ONLY AROUND 5KTS. WINDS SHOULD EVEN OUT OVERNIGHT...AROUND 10KTS ALL LOCATIONS. SEAS WILL REMAIN RIGHT AROUND 3 FT TONIGHT...WITH A SLIGHT INCREASE TO NEAR 4 FEET LATE TOMORROW. NOT EXPECTING ANY AADVISORIES THROUGH THE NEXT 36 HOURS. A SQUALL LINE IS EXPECTED TO REACH THE GULF WATERS LATER TONIGHT... WHICH WOULD BRING DOWNPOURS...VARIABLY GUSTY WINDS AND FREQUENT LIGHTNING AS IT PASSES. SUNDAY THROUGH TUESDAY...A WEAK PRESSURE GRADIENT OVER THE NORTHWEST GULF WILL RESULT IN LIGHT SOUTHEAST WINDS AND LOW SEAS INITIALLY. WINDS WILL INCREASE TO MODERATE SUNDAY AS A SURFACE TROUGH DEVELOPS NEAR THE BIG BEND...TIGHTENING THE GRADIENT. AS THE TROUGH SHIFTS TOWARD THE COAST SUNDAY NIGHT...WINDS WILL AGAIN DECREASE. LIGHT WINDS WILL BECOME VARIABLE AS HIGH PRESSURE APPROACHES FROM UPSTREAM MONDAY AND MONDAY NIGHT. NORTH WINDS WILL INCREASE AFTER A FRONTAL PASSAGE TUESDAY MORNING...BECOMING MODERATE AND THEN STRONG BY TUE AFTERNOON...WHEN SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP. A FEW SHOWERS WILL BE POSSIBLE TUE DURING THE DAY. WAVE HEIGHTS WILL THEN BUILD TOWARD SEVEN FT TUESDAY NIGHT. CONDITIONS WILL SLOWLY IMPROVE ON WEDNESDAY AS HIGH PRESSURE BEHIND THE FRONT SPREADS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 86 77 84 / 50 20 10 10 BROWNSVILLE 78 88 77 88 / 50 20 10 10 HARLINGEN 77 90 77 91 / 50 20 10 10 MCALLEN 76 93 77 95 / 50 20 10 10 RIO GRANDE CITY 75 92 76 97 / 60 20 10 10 SOUTH PADRE ISLAND 77 84 77 79 / 40 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/61
Hazardous weather outlook, Apr 24, 10:49 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1049 PM CDT FRI APR 24 2015 TXZ248>257-260400- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1049 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM FOR HIDALGO...BROOKS...AND CAMERON COUNTIES. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MOVING IN FROM MEXICO. THE MAIN THREAT WILL BE DAMAGING WINDS OF 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE WATCH AREA. GMZ130-132-135-150-155-170-175-260400- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1049 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT THUNDERSTORMS MAY MOVE OFF THE LOWER TEXAS COAST TONIGHT AND MAY BECOME STRONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST TUESDAY AND WEDNESDAY DUE TO THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED EARLY THIS EVENING. JGG
In the hours before
Special weather statement, Apr 24, 7:53 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
753 PM CDT FRI APR 24 2015
TXZ248-249-252-250130-
JIM HOGG TX-STARR TX-ZAPATA TX-
753 PM CDT FRI APR 24 2015
...SPECIAL WEATHER STATEMENT...
AT 751 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FALCON DAM...OR 17 MILES NORTHWEST OF ROMA HIGH SCHOOL...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... ZAPATA...MEDINA...GUERRA...FALCON
DAM...LOPENO...MORALES-SANCHEZ...LAS PALMAS...FALCON LAKE ESTATES...
FALCON SHORES...FALCON MESA...FALCON HEIGHTS...NEW FALCON...FALCON
STATE PARK AND SIESTA SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 2703 9933 2689 9862 2653 9915 2654 9917
2662 9918 2666 9920 2672 9921 2675 9924
2679 9924 2682 9926 2685 9927 2686 9929
2687 9932 2688 9933 2691 9932 2693 9935
TIME...MOT...LOC 0051Z 227DEG 33KT 2659 9925
CASTILLOSpecial weather statement, Apr 24, 8:24 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 824 PM CDT FRI APR 24 2015 TXZ248>250-252-250215- BROOKS TX-JIM HOGG TX-STARR TX-ZAPATA TX- 824 PM CDT FRI APR 24 2015 ...SPECIAL WEATHER STATEMENT... AT 823 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIBORAS...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VIBORAS...AGUA NUEVA...BUSTAMANTE...GUERRA...SAN RAFAEL RANCH AIRPORT...PUESTA DEL SOL AIRPORT...ESCOBAS AND RANDADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL TEXAS. LAT...LON 2685 9828 2665 9892 2701 9926 2723 9865 TIME...MOT...LOC 0123Z 244DEG 36KT 2679 9883 CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:53 PM CDT | Special Weather Statement | BRO | Zapata | 37 min |
| Apr 24, 8:24 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 51 min |
| Apr 24, 10:36 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 24 min |
| Apr 24, 11:17 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 3 hr |
| Apr 24, 11:24 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 51 min |
| Apr 24, 11:30 PM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Apr 24, 11:44 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Apr 24, 11:49 PM CDT | Special Marine Warning | BRO | 56 min | |
| Apr 24, 11:56 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 3 hr |
| Apr 25, 12:06 AM CDT | Special Weather Statement | BRO | Kenedy, Willacy | 39 min |
| Apr 25, 12:41 AM CDT | Special Marine Warning | BRO | 64 min | |
| Apr 25, 1:12 AM CDT | Special Weather Statement | BRO | Cameron | 33 min |
| Apr 25, 1:46 AM CDT | Special Weather Statement | BRO | Cameron | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.